Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 263, NWS Jackson, KY

August 8, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2011, 3:35 PM EDT for 5 counties in Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 3:35 PM EDT (19:35 UTC)
Expired
Aug 8, 2011, 4:00 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Wolfe County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WUUS53 KJKL 081935
SVRJKL
KYC025-071-119-153-237-082000-
/O.NEW.KJKL.SV.W.0263.110808T1935Z-110808T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME SOUTHEASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 400 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAMBRIC...OR 13 MILES SOUTH
  OF SALYERSVILLE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRESTONSBURG...DECOY...SWAMPTON...DUCO...BUCK...MARSHALLVILLE...
  EVANSTON...GYPSY...GALDIA...GAPVILLE...FREDVILLE...WALDO...
  ORDWAY...VAIL...ELMROCK...BRAINARD...ORCHARD...GUNLOCK...DAVID AND
  DOTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3768 8268 3733 8276 3753 8343 3768 8339
TIME...MOT...LOC 1935Z 292DEG 27KT 3756 8308
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
2 follow-up statements
762 
WWUS53 KJKL 081951
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT MON AUG 8 2011

KYC237-082001-
/O.CAN.KJKL.SV.W.0263.000000T0000Z-110808T2000Z/
WOLFE KY-
351 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WOLFE
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3744 8308 3762 8304 3759 8270 3733 8276
TIME...MOT...LOC 1951Z 292DEG 27KT 3751 8294

$$

KYC025-071-119-153-082000-
/O.CON.KJKL.SV.W.0263.000000T0000Z-110808T2000Z/
KNOTT KY-MAGOFFIN KY-BREATHITT KY-FLOYD KY-
351 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FLOYD...EXTREME EAST CENTRAL BREATHITT...SOUTHEASTERN MAGOFFIN AND
NORTHERN KNOTT COUNTIES UNTIL 400 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR VAIL...OR 13 MILES NORTH OF
HINDMAN...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOSCO...GARRET...PORTER JUNCTION AND BETTY AROUND 400 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3744 8308 3762 8304 3759 8270 3733 8276
TIME...MOT...LOC 1951Z 292DEG 27KT 3751 8294
WIND...HAIL 60MPH 0.75IN

$$

GREIF
325 
WWUS53 KJKL 081958
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT MON AUG 8 2011

KYC025-071-119-153-082009-
/O.EXP.KJKL.SV.W.0263.000000T0000Z-110808T2000Z/
KNOTT KY-MAGOFFIN KY-BREATHITT KY-FLOYD KY-
358 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FLOYD...EXTREME
EAST CENTRAL BREATHITT...SOUTHEASTERN MAGOFFIN AND NORTHERN KNOTT
COUNTIES WILL EXPIRE AT 400 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3744 8308 3762 8304 3759 8270 3733 8276
TIME...MOT...LOC 1959Z 292DEG 27KT 3749 8287

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 8, 3:15 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT MON AUG 8 2011

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY/...UPDATED

THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM
PIKEVILLE TO LOUISVILLE. IR SATELLITE SHOWS TOPS CONTINUING TO COOL
AND EXPECT STORMS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON
AND THEN DIMINISH THIS EVENING...BUT WITH A CHANCE OF SCATTERED
STORMS CONTINUING THROUGH THE NIGHT. STORMS WILL BE STRONG TO
POSSIBLY SEVERE FOR THE REMAINDER OF THE AFTERNOON...BUT SEVERE
THREAT WILL DIMINISH THIS EVENING.

HRRR HAD THE BEST HANDLE ON THE CONVECTIVE DEVELOPMENT THAT OCCURRED
THIS AFTERNOON AND WILL FOLLOW ITS LEAD FOR THE FIRST 12 HOURS OF THE
FORECAST. AFTER THE INITIAL ROUND OF CONVECTION DIMINISHES EXPECT A
CONTINUED GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AS THE
SHORTWAVE MOVES EAST FROM ILLINOIS. THE NAM LEANED TOWARDS A DRIER
FORECAST OVERNIGHT AND HAVE DISREGARDED ITS SOLUTION.

THE COLD FRONT WHICH HAS BEEN TO OUR NORTH WILL FINALLY PUSH INTO OUR
AREA ON TUESDAY...CONTINUING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. THERE WILL BE A CONTINUED THREAT OF SEVERE WEATHER ON
TUESDAY AS WELL. COOLER DRIER AIR WILL SPREAD ACROSS THE REGION THE
WAKE OF THE FRONT...WITH HIGHS ON WEDNESDAY MOSTLY IN THE LOWER 80S.

.LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/...UPDATED

THE MODELS ARE GOOD AGREEMENT ALOFT WITH THE LONGWAVE PATTERN
AFFECTING THE EASTERN HALF OF THE NATION THROUGH THE EXTENDED. IN
FACT...THE CONSENSUS SOLUTION HAS BEEN FAIRLY STABLE FOR THE PAST
SEVERAL CYCLES LEADING TO AN INCREASE IN CONFIDENCE IN THE MAJOR
THEMES OF THE EXTENDED FORECAST. SPECIFICALLY...A GREAT LAKES TROUGH
WILL PIVOT NORTHEAST ALLOWING HEIGHTS TO RISE SOMEWHAT OVER THE OHIO
VALLEY IN ITS WAKE. ONE AREA OF MINOR DISAGREEMENT CONCERNS THE
MAGNITUDE AND IMPACT OF A SHORTWAVE CROSSING THE LOWER OHIO VALLEY
EARLY ON THURSDAY. THE ECMWF IS MORE AGGRESSIVE WITH THIS WAVE/S
ENERGY AND FURTHER TO THE NORTHWEST THAN THE GFS...FOR NOW WILL GO
WITH THE MORE SUPPRESSED SCENARIO FROM THE GFS. SLIGHT RIDGING WILL
FOLLOW THROUGH EARLY FRIDAY FOR THE OHIO VALLEY WITH MOST OF THE MID
LEVEL ENERGY PASSING BY WELL TO THE NORTHEAST OF KENTUCKY. THIS WILL
CHANGE ON FRIDAY...THOUGH...AS THE NEXT MAJOR WAVE WILL MOVE OUT OF
THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST FOR THE START OF THE
WEEKEND. BOTH THE GFS AND THE ECMWF BRING A FORE RUNNING RIPPLE OF
ENERGY THROUGH THE AREA LATER FRIDAY WITH THE ECMWF/S VERSION LESS
SUSPECT THAN THE GFS DUE TO POSSIBLE CONVECTIVE FEEDBACK ISSUES. THE
00Z ECMWF THEN SYSTEMATICALLY MOVES ITS MIDWEST TROUGH INTO THE OHIO
VALLEY ON SATURDAY AND INTO SUNDAY MORNING WITH LONGWAVE MAGNITUDE
AND TIMING SIMILAR TO THE 12Z GFS. HOWEVER...HEADING INTO MONDAY THE
MODELS DIVERGE AGAIN WITH THE ECMWF SLOWING AND AMPLIFYING THE WAVE
OVER THE CENTRAL APPALACHIANS WHEN COMPARED TO THE GFS. THE FORMER
MODEL THEN ONLY SLOWLY MOVES THIS WELL DEFINED TROUGH FURTHER EAST
THROUGH THE DAY MONDAY WHEN COMPARED TO THE FLATTER AND FASTER FLOW
OF THE LATEST GFS. FOR SPECIFIC WEATHER DETAILS...HAVE GENERALLY
FOLLOWED A BLEND THROUGH THE PERIOD...FAVORING MORE OF THE NAM12
EARLY ON AND MAINLY JUST THE OPERATIONAL ECMWF TOWARD THE END OF THE
FORECAST.

SENSIBLE WEATHER WILL FEATURE A MUCH WELCOMED AREA OF HIGH PRESSURE
THROUGH THE OHIO VALLEY DURING THE START OF THE EXTENDED...BRINGING
A SOMEWHAT COOLER AND DRIER AIR MASS TO EAST KENTUCKY. HOWEVER...A
FRONTAL BOUNDARY WILL BE FOUND JUST TO THE SOUTHWEST OF THE CWA AND
WILL BE A THREAT TO BECOME CONVECTIVELY ACTIVE DURING THE DAY
THURSDAY...PARTICULARLY IF THE ECMWF SOLUTION ENDS UP VERIFYING.
REGARDLESS...THE BULK OF THE AREA WILL BE DRY AND MORE COMFORTABLE
FOR AT LEAST A 24 TO 36 HOUR PERIOD...WITH SOME VALLEY LOWS EVEN
TOUCHING THE 50S BY DAWN FRIDAY. THE FRONT WILL START TO LIFT NORTH
OVER CENTRAL KENTUCKY ON FRIDAY AND BECOME MORE ACTIVE...WITH ITS
CONVECTION POSSIBLY BRUSHING INTO THE WESTERN COUNTIES BY LATE
AFTERNOON. THE BULK OF ANY POP CHANCES WILL HOLD OFF UNTIL LATER
THAT EVENING AS A BROAD AREA OF LOW PRESSURE MOVES THROUGH THE
MIDWEST...FURTHER ACTIVATING THAT FRONT AND PUSHING IT EAST INTO THE
CWA. SLOW MOVING LOW PRESSURE WILL THEN CROSS THE AREA ON SATURDAY
WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS
PORTION OF THE FORECAST. ALTHOUGH THE GFS WOULD IMPLY THAT WE CLEAR
OUT AND START TO DRY OUT ON SUNDAY...THE PREFERRED ECMWF SLOWS THE
SFC LOW DOWN IN RESPONSE TO THE DEEPENING TROUGH ENOUGH THAT THE
THREAT OF CONVECTION WILL LIKELY LINGER WELL INTO THE DAY SUNDAY AND
EVEN INTO THE FIRST PART OF SUNDAY NIGHT IN THE FAR EAST. COOLER AND
DRIER WEATHER FOLLOWS INTO MONDAY AS A NEW AREA OF COMFORT BRINGING
HIGH PRESSURE PUSHES INTO THE OHIO AND TENNESSEE VALLEYS.

MADE ONLY MINOR ADJUSTMENTS TO THE INHERITED TEMPERATURES THROUGH
THE PERIOD AS THE MODELS AND GUIDANCE HAVE BEEN FAIRLY STABLE. DID
CONTINUE THE TERRAIN BASED ADJUSTMENTS ON MOST NIGHTS. AS FOR
POPS...ENDED UP ON THE LOW SIDE OF MEX THROUGH THE PERIOD...THOUGH
LIKELY MAY BE NEEDED FOR POPS ON SATURDAY OR SUNDAY DEPENDING ON HOW
THE SFC LOW EVOLVES HEADING INTO THE WEEKEND.

&&

.AVIATION.../18Z TO 18Z/

AFTERNOON HEATING HAS INITIATED CONVECTION ALONG AN OLD BOUNDARY FROM
RICHMOND TO PIKEVILLE. SHOWERS AND THUNDERSTORMS EXTEND WESTWARD TO
LOUISVILLE WHILE A SECOND AREA OF CONVECTION IS PUSHING INTO WESTERN
KY AND INDIANA. AT THIS POINT IT IS DIFFICULT TO TIME ANY
THUNDERSTORM ACTIVITY AT SPECIFIC TAF SITES THOUGH IT APPEARS THE
BEST CHANCE FOR THUNDERSTORMS EARLY THIS AFTERNOON WOULD BE AT
JKL...AND WILL CARRY VCTS AT JKL RIGHT FROM THE BEGINNING. LOZ AND
SME MAY SEE THUNDERSTORMS LATER...AND WILL ADD VCTS TO THESE TAFS
FOR LATER IN THE AFTERNOON. EXTENT OF FOG TONIGHT IS DEPENDENT ON
WHERE RAIN FALLS TODAY INTO THIS EVENING...AND HOW MUCH CLEARING
THERE IS OVERNIGHT. EXPECT VISIBILITIES TO AT LEAST BE DOWN TO MVFR
TO IFR BY DAYBREAK. VISIBILTIES WILL IMPROVE AFTER 12Z TUESDAY...BUT MORE
THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SBH
LONG TERM...GREIF
AVIATION...SBH
Hazardous weather outlook, Aug 8, 5:24 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
524 AM EDT MON AUG 8 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
524 AM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT. ANY STORMS THAT FORM DURING THE AFTERNOON AND EVENING COULD
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SOME OF THE
THUNDERSTORMS ON TUESDAY COULD BECOME SEVERE...WITH DAMAGING WINDS
BEING THE MAIN THREAT.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...MAINLY IN AREAS
NORTHEAST OF A LINE FROM MOUNT VERNON TO HARLAN.

THUNDERSTORMS ARE POSSIBLE IN ALL AREAS FRIDAY NIGHT THROUGH SATURDAY
NIGHT.

THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY MAINLY SOUTH OF A LINE FROM
INEZ TO WHITLEY CITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JP

In the hours before

Special weather statement, Aug 8, 2:38 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
238 PM EDT MON AUG 8 2011

KYZ068-069-080-111-114-116-081930-
ROCKCASTLE-LAUREL-JACKSON-OWSLEY-LEE-CLAY-
238 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330
PM EDT MONDAY AFTERNOON...

   JACKSON...
   NORTHWESTERN OWSLEY...
   EAST CENTRAL ROCKCASTLE...
   SOUTHWESTERN LEE...
   NORTHWESTERN CLAY AND
   EXTREME NORTH CENTRAL LAUREL.

AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROBINET...OR 9
MILES EAST OF MOUNT VERNON...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDDLEFORK
AROUND 245 PM EDT...SHOP BRANCH AROUND 250 PM EDT...OLIN AROUND 255
PM EDT...MILDRED AROUND 300 PM EDT...AND HERD AROUND 305 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Aug 8, 2:53 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT MON AUG 8 2011

KYZ068-069-080-114-116-081930-
ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY-
253 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330
PM EDT MONDAY AFTERNOON...

   SOUTHERN JACKSON...
   SOUTH CENTRAL OWSLEY...
   EAST CENTRAL ROCKCASTLE...
   NORTHWESTERN CLAY AND
   NORTHEASTERN LAUREL.

AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEMPLER...OR
11 MILES SOUTHWEST OF MCKEE...MOVING EAST AT 30 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THE AFFECTED AREAS AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Aug 8, 3:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
305 PM EDT MON AUG 8 2011

KYZ112-081945-
BREATHITT-
305 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345
PM EDT MONDAY AFTERNOON...

   SOUTHERN BREATHITT.

AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JETTS CREEK...
OR 6 MILES EAST OF BOONEVILLE...MOVING EAST AT 30 MPH.

RESIDENTS OF BREATHITT COUNTY SHOULD EXPECT VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING AND SMALL HAIL FROM THIS STORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Aug 8, 3:06 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT MON AUG 8 2011

KYZ116-117-081945-
LESLIE-CLAY-
306 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT MONDAY AFTERNOON...

   CENTRAL LESLIE AND
   CENTRAL CLAY.

AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HERRON...OR
NEAR MANCHESTER...MOVING EAST AT 30 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Aug 8, 3:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT MON AUG 8 2011

KYZ068-079-080-083>086-081945-
MCCREARY-PULASKI-ROCKCASTLE-WAYNE-WHITLEY-LAUREL-KNOX-
314 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT MONDAY AFTERNOON...

   NORTHWESTERN KNOX...
   NORTHEASTERN MCCREARY...
   EASTERN PULASKI...
   EXTREME SOUTH CENTRAL ROCKCASTLE...
   NORTHEASTERN WAYNE...
   NORTHERN WHITLEY AND
   SOUTHERN LAUREL.

AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENT...OR 8
MILES EAST OF SOMERSET...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROCKCASTLE
SPRINGS AROUND 320 PM EDT...ROCKCASTLE SPRINGS AROUND 325 PM EDT...
VOX AROUND 330 PM EDT...BARTON AROUND 335 PM EDT...MOORE HILL AROUND
340 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON
Local storm report, Aug 8, 3:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     RAVENNA                 37.69N 83.95W
08/08/2011                   ESTILL             KY   911 CALL CENTER

            TREE DOWN AT COB HILL.

0303 PM     TSTM WND DMG     MANCHESTER              37.15N 83.77W
08/08/2011                   CLAY               KY   911 CALL CENTER

            TREE DOWN AND BLOCKING CHARLIE SIZEMORE ROAD.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:36 AM EDTAreal Flood AdvisoryJKLPike114 min
Aug 8, 2:08 AM EDTAreal Flood AdvisoryJKLMartin112 min
Aug 8, 2:35 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee25 min
Aug 8, 2:58 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle47 min
Aug 8, 3:11 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Leslie34 min
Aug 8, 3:26 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle34 min
Aug 8, 3:46 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley29 min
Aug 8, 3:48 PM EDTTornado WarningJKLClay, Knox, Laurel16 min
Aug 8, 4:13 PM EDTSevere Thunderstorm WarningJKLBell, Knox25 min
Aug 8, 4:20 PM EDTSevere Thunderstorm WarningJKLBell, Harlan25 min
Aug 8, 4:33 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan24 min
Aug 8, 4:34 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie, Whitley98 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.